MAUDE Adverse Event Report: Biosense Webster Inc VIZIGO; Introducer, Catheter

Biosense Webster Inc VIZIGO; Introducer, Catheter
Catalog Number D138501
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a vizigo and catheter for which biosense webster¿s product analysis lab (pal) identified the hemostatic valve dislodged inside the hub of the device.It was initially reported by the customer that the dilatator could not go through the valve of the vizigo sheath.Issue happened before the operation.The sheath was not used on the patient, therefore, no patient hazard/consequence and the procedure could be finished normally.There was no damage to the sheath or dilator noticed and no occlusion was noticed when irrigating the sheath.No observable blockage.The customer's reported impeded sheath issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 13-jul-2026, the bwi pal revealed that a visual inspection of the returned device found the hemostatic valve dislodged inside the hub of the device.This findings was reviewed and assessed as an mdr reportable malfunction since the integrity of the device has been compromised.
 
Additional Manufacturer Narrative
Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Following j&j medtech procedures, a visual inspection and functional testing was conducted on the returned device following internal procedures.Visual analysis revealed that the hemostatic valve was dislodged inside the hub of the device.Microscopic examination of the hemostatic valve surface showed stress marks on the star section.A device history record was performed for the finished device batch number, and no internal actions were identified.The hemostatic valve dislodged could be related to the impeded device issue reported by the customer, the complaint was confirmed.The potential cause of the separation and stress marks of the hemostatic valve could be related to the incorrect insertion of the dilator into the sheath and excessive force to manipulate the device; however, this could not be conclusively determined.The instructions for use (ifu) contain the following information: use best practices for inserting or retracting any device at the hemostatic valve.Monitor any potential air entrapped and completely aspirate any observed air out of the side port; slowly remove or insert the dilator or other devices.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).

Brand Name
VIZIGO
Common Device Name
Introducer, Catheter
Manufacturer (Section D)
Biosense Webster Inc
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
Freudenberg Medical LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
katie seppa
31 technology dr
irvine, CA 92618
+1(513)337-8052
MDR Report Key50182985
Report Number3013300026-2026-02540
Device Sequence Number9860560
Product Code DYB
UDI-Device Identifier10846835016253
UDI-Public(01)10846835016253(17)280305(10)00003155
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD138501
Device Lot Number00003155
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/01/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2026
Initial Report FDA Received Date08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown